MAUDE Adverse Event Report: STRYKER GMBH COMPRESSION PLATE NARROW STRAIGHT VARIAX 2 COMPRESSION 20 HOLES/L246MM; PLATE, FIXATION, BONE

STRYKER GMBH COMPRESSION PLATE NARROW STRAIGHT VARIAX 2 COMPRESSION 20 HOLES/L246MM; PLATE, FIXATION, BONE
Catalog Number 629520S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "plate rupture without reported trauma.Found in emergency room.Additional medical procedure.".
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the returned plate found completely broken and only one portion was returned for investigation.Microscopic images of the broken surface show the lines of crest which indicates that the plate has broken in a fatigued manner due to overloading under longer durations.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation it was determined that the plate broke in a fatigue manner possibly due to overloading.Since no patient medical records and other relevant information are available, an exact root cause could not be determined.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
COMPRESSION PLATE NARROW STRAIGHT VARIAX 2 COMPRESSION 20 HOLES/L246MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19102774
Report Number0008031020-2024-00168
Device Sequence Number7343655
Product Code HRS
UDI-Device Identifier07613327303933
UDI-Public(01)07613327303933(17)270831(10)K54821
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K170727
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number629520S
Device Lot NumberK54821
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date04/13/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown